Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jun 13, 2014, 9:33 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jun 13, 2014, 1:00 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 9:33 AM CDT (14:33 UTC)
- In effect from
- Jun 13, 2014, 1:00 PM CDT
- Expired
- Jun 14, 2014, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
257
WGUS84 KLCH 131433
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
933 AM CDT FRI JUN 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC019-140433-
/O.NEW.KLCH.FL.W.0018.140613T1800Z-140614T1800Z/
/OTBL1.1.ER.140613T1800Z.140613T1800Z.140613T1800Z.NO/
933 AM CDT FRI JUN 13 2014
OLD TOWN BAY TO NEAR FLOOD EARLY THIS AFTERNOON.
* AT 5:00 AM FRIDAY THE STAGE WAS 3.8 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
AFTERNOON THAN FALL THIS EVENING.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY
ROAD WILL OCCUR.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC055-113-140433-
/O.EXT.KLCH.FL.W.0015.000000T0000Z-140615T0000Z/
/VLSL1.1.ER.140610T1441Z.140610T1730Z.140614T1200Z.NO/
933 AM CDT FRI JUN 13 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM FRIDAY THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$1 follow-up statement
414 WGUS84 KLCH 140207 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 907 PM CDT FRI JUN 13 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-140237- /O.CAN.KLCH.FL.W.0018.000000T0000Z-140614T1800Z/ /OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 907 PM CDT FRI JUN 13 2014 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 5:00 AM FRIDAY THE STAGE WAS 3.8 FEET. * FLOOD STAGE IS 4.0 FEET. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 13, 7:53 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 13, 7:53 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 753 AM CDT FRI JUN 13 2014 .AVIATION... STORMS WILL CONTINUE TO AFFECT THE TAF LOCATIONS ALONG AND SOUTH OF THE I-10 CORRIDOR. STORMS ARE MOVING TO THE SOUTHEAST AND WILL LOWER CEILINGS AND VSBY IN AND NEAR STORMS. && .PREV DISCUSSION... /ISSUED 245 AM CDT FRI JUN 13 2014/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS WEAK PRESSURE GRADIENT OVER THE REGION. RADAR AND SAT IMAGERY SHOW CONVECTION ACROSS C TX...AND ALONG THE MS RIVER ACROSS NE LA/W MS. FOR OUR REGION...SURPRISINGLY TRANQUIL ON OUR RADAR WITHIN OUR AREA OF RESPONSIBILITY. THE SERIES OF UPPER LEVEL DISTURBANCES RESPONSIBLE FOR THE CONVECTION IS CURRENTLY MOVING OVER E TX THIS MORNING...AND SHOULD BE PRIME TO PRODUCE SCT SHRA/TSRA LATER THIS MORNING...AND DIMINISHING DURING THE AFTERNOON HOURS. NO MODEL...INCLUDING THE HRRR...IS TIMING OR PLACING THE CONVECTION IN THE CORRECT PLACE. THUS...WENT WITH 40-50% POPS AND BASICALLY TIMING THE GREATEST CHANCES ACROSS INLAND SE TX/C LA WITHIN THE NEXT 3-6 HRS...AND SLOWLY PROGRESS THE HIGHER POPS SE IN 3 HRLY INCREMENTS DURING THE REMAINDER OF THE MORNING AND AFTERNOON HOURS. LIMITED LINGERING MOISTURE AND LIFT THIS EVENING INTO SAT CONTINUES THE SLIGHT CHANCE OF PRECIPITATION. FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK...EXPECT ONLY ISO SHRA/TSRA DURING THE AFTERNOON AS MOISTURE DIMINISHES A BIT...AND WILL BE MAINLY DRIVEN BY AFTERNOON HEATING. FOR WED- THU...LIMITED MOISTURE WITH BUILDING HIGH PRESSURE RIDGE ALOFT WILL LIMIT PRECIP CHANCES. ALSO...EXPECT TEMPS TO INCREASE A BIT...WITH MID/UPPER 70S FOR LOWS...AND LOWER/MID 90S FOR HIGHS. MARINE... LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 71 89 75 89 / 50 20 20 10 20 KBPT 89 74 90 75 90 / 40 20 20 10 20 KAEX 88 69 90 72 90 / 40 20 20 10 20 KLFT 88 73 89 75 89 / 50 20 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Jun 13, 2:51 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 251 AM CDT FRI JUN 13 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-141100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 251 AM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL DISTURBANCE MOVES THROUGH OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE ALOFT WILL SLOWLY BUILD EASTWARD OVER THE AREA FOR THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...LIMITING PRECIPITATION CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 4:09 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CDT FRI JUN 13 2014
LAZ031-041-042-131000-
ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
409 AM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 500 AM CDT...
AT 400 AM CDT...NATIONAL WEATHER SERVICE RADAR HAS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NORTH OF BULLER
TO EAST OF IOWA...THESE STORMS WERE MOVING EAST AROUND 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LACASSINE...KINDER...HAYES...WELSH...PINE ISLAND AND ELTON.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3004 9299 3026 9299 3026 9303 3038 9303
3038 9313 3042 9313 3044 9299 3049 9299
3049 9264 3042 9259 3038 9263 3023 9263
3020 9259 3014 9263 3007 9263 3003 9273
K. KUYPERSpecial weather statement, Jun 13, 4:46 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
446 AM CDT FRI JUN 13 2014
LAZ041-073-074-131045-
CALCASIEU LA-WEST CAMERON LA-EAST CAMERON LA-
446 AM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 545 AM CDT...
AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM CARLYSS TO GRAND
LAKE...MOVING SOUTHEAST AT 15 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HACKETTS CORNER...SWEET LAKE...GIBBSTOWN...CAMERON...CREOLE
AND RUTHERFORD BEACH.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2978 9323 2977 9343 3011 9358 3018 9329
2991 9283 2977 9304 2975 9309
K. KUYPERSpecial weather statement, Jun 13, 6:44 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CDT FRI JUN 13 2014
LAZ027-030-TXZ260-131245-
NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
644 AM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 745 AM CDT...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF JUNCTION...MOVING SOUTHEAST AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SINGER...
ROSEPINE...ORETTA...DE RIDDER...TULLA AND BUNDICK LAKE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3085 9300 3060 9299 3060 9313 3050 9314
3049 9357 3080 9357 3082 9356 3089 9357
3098 9346
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:43 PM CDT | Special Weather Statement | LCH | Rapides | 32 min |
| Jun 13, 12:12 AM CDT | Special Weather Statement | LCH | Rapides | 33 min |
| Jun 13, 3:26 AM CDT | Special Weather Statement | LCH | Calcasieu | 64 min |
| Jun 13, 4:09 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| Jun 13, 4:46 AM CDT | Special Weather Statement | LCH | Cameron | 59 min |
| Jun 13, 4:54 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 66 min |
| Jun 13, 6:44 AM CDT | Special Weather Statement | LCH | Beauregard | 61 min |
| Jun 13, 8:31 AM CDT | Areal Flood Advisory | LCH | Cameron | 119 min |
| Jun 13, 10:55 AM CDT | Special Weather Statement | LCH | St. Mary | 65 min |
| Jun 13, 11:09 AM CDT | Areal Flood Advisory | LCH | St. Mary | 111 min |
| Jun 13, 11:30 AM CDT | Special Weather Statement | LCH | Saint Martin | 60 min |
| Jun 13, 4:02 PM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 32 min |
| Jun 13, 4:52 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 38 min |
| Jun 13, 4:59 PM CDT | Special Weather Statement | LCH | Evangeline | 46 min |
| Jun 13, 5:07 PM CDT | Special Weather Statement | LCH | Beauregard | 53 min |
| Jun 13, 5:30 PM CDT | Special Weather Statement | LCH | Allen | 30 min |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.